Jump to content


Photo

I missed 3 doses and now I feel miserable.


  • Please log in to reply
6 replies to this topic

#1 MaureenV

MaureenV

    God-like

  • Members
  • PipPipPipPipPipPipPipPip
  • 1,001 posts
  • LocationMelbourne, Australia
  • why_joining:
    Am trying to get off Cymbalta 30mg and wondering about brain zaps.

Posted 12 February 2010 - 04:54 PM

I am a college student, and I have been suffering from depression for the past several years. Last summer, I got counseling and my psychiatrist prescribed Cymbalta for me, and I have been on it at 60mg/day ever since. Cymbalta seemed to regulate my mood and helped me feel better during the time I was on it.

However, three days ago I got terribly sick (the flu passes around easily in college dorms) and while I was ill I forgot to take my Cymbalta since I was taking an OTC med for the flu. I forgot to take my Cymbalta for 3 days total, today is the fourth day. I have terrible hot flashes, and it literally feels like I am burning up at times. I am writing this in my dorm room wearing only boxer shorts and I am sweating as if I am in a sauna. I have a headache and feel light-headed constantly, I cannot concentrate on anything. I sometimes feel like I am floating and have the most dreadful swings of emotion from extreme panic to irritability. Even sleep is not a reprieve because I have terrible vivid nightmares and it does not feel restful at all.

I at first attributed all these things to the flu, and I thought it must have been a terrible new type of flu. Then I remembered I had forgotten to take cymbalta, and started to take it again. I then looked online for symptoms of cymbalta withdrawl and I found this website. Has anyone had an experience similar to this before? How long will it be until I can feel normal again now that I have started to take my proper dose again? Is there anyway I can minimize these symptoms? I have missed almost a week worth of class because of the flu, and now with the symptoms of withdraw I cannot even pull myself together to do the work I have missed. The thought of going to class again terrifies me because I am just not up to it. I just want to feel normal again, any comments or help or would be much appreciated.

I wish I had never been put on this medicine, being depressed is better than feeling like this. I was never suicidal before taking it, just severely depressed, but with the withdrawal I almost wish I were dead rather than to go through this (no i am not suicidal I am just saying I would rather be dead than experience this living hell)



Hi, you should start to feel better quite quickly - in a matter of days, and most people find improvement from the first day of taking Cymbalta again. When you're much better, and want to consider stopping Cymbalta, keep in mind that you, like many who come to this site, are going to be one of the ones who has to taper very slowly.

Doctors and chemists are given misinformation by the drug companies as to how difficult it is to get off some of these anti depressants, so check back here with what you're told to do. It could take months tapering down slowly to get off 60mg. I spent 10 weeks getting off 20mg.

Many find taking prozac during the withdrawal period helps significantly, and prozac is then easier to get off than Cymbalta.

regards, Maureen.

#2 Junior

Junior

    Like a Family Member

  • Members
  • PipPipPipPipPipPipPip
  • 807 posts
  • LocationMelbourne, Australia
  • why_joining:
    I am a sufferer of depression and GAD.

Posted 12 February 2010 - 06:50 PM

Hi Jamestown

The reason for your withdrawal symptoms is that Cymbalta (and all anti-d's) changes the way your brain functions. If you suddenly stop taking it, it throws your brain into chaos. It's not how long the drug is out of your system, it's how long it takes the brain to return to its pre-med way of functioning.

As Maureen said, it shouldn't take more than a few days for the current withdrawal effects to subside. Just know that if / when you do want to come off Cymbalta, it is best to do a slow taper.

Good luck
Junior

#3 RickWC

RickWC

    Good Friend

  • Members
  • PipPipPipPip
  • 110 posts
  • why_joining:
    Trying to quit Cymbalta

Posted 24 December 2010 - 11:50 PM

I guess we all react differently. I went 4 days from 60 mg to 0 and felt terrible. Once I took a 60 mg dose, the relief was within hours. I'm now on day 6 going from 60 mg to 30 mg. The symptoms are showing up but not as bad as cold turkey. Strange dreams, paranoia, tingling and burning, and increased depression and sadness are the main symptoms. Tomorrow, I start 30 mg every other day for a week. I have Prozac to help with symptoms but have not taken it yet. I almost did because I started crying for no real reason.

#4 pamela

pamela

    Great Friend

  • Members
  • PipPipPipPipPip
  • 204 posts
  • why_joining:
    trying to get this toxin out of my body!

Posted 25 December 2010 - 09:22 AM

I guess we all react differently. I went 4 days from 60 mg to 0 and felt terrible. Once I took a 60 mg dose, the relief was within hours. I'm now on day 6 going from 60 mg to 30 mg. The symptoms are showing up but not as bad as cold turkey. Strange dreams, paranoia, tingling and burning, and increased depression and sadness are the main symptoms. Tomorrow, I start 30 mg every other day for a week. I have Prozac to help with symptoms but have not taken it yet. I almost did because I started crying for no real reason.



Although I am no doctor, just a fellow sufferer......I have done plenty of reading on how best to get off this drug. Everything that I have read says that every other day isn't the way to go. The short half life of Cymbalta makes your brain go into withdrawal every other day. Weaning slowly and dropping in small steps seems to be the way to go. I have dropped from 90mgs at times to about 20mg now. I started adding the prozac in this week to begin the process from 20mg to 0mg. Luckily I didn't have any withdrawal symptoms up until this point.

Good luck! It's a hard thing to do. We all know it. It's helpful to know that there are other people here to support you who understand.

#5 RickWC

RickWC

    Good Friend

  • Members
  • PipPipPipPip
  • 110 posts
  • why_joining:
    Trying to quit Cymbalta

Posted 26 December 2010 - 03:32 AM

Although I am no doctor, just a fellow sufferer......I have done plenty of reading on how best to get off this drug. Everything that I have read says that every other day isn't the way to go. The short half life of Cymbalta makes your brain go into withdrawal every other day. Weaning slowly and dropping in small steps seems to be the way to go. I have dropped from 90mgs at times to about 20mg now. I started adding the prozac in this week to begin the process from 20mg to 0mg. Luckily I didn't have any withdrawal symptoms up until this point.

Good luck! It's a hard thing to do. We all know it. It's helpful to know that there are other people here to support you who understand.


I've heard the same thing about the every other day thing is a bad idea. But my doctor chose to go this path. Her RX was this:

1. 30 mg daily for one week.
2. 30 mg every other day for 2 weeks.
3. Cold turkey after that.

I do have Prozac to help with symptoms. I took my first 20 mg dose today because it was the 1st day at 0 mg Cymbalta. I am supposed to take 20 mg Prozac per day from now on. But my pharmasist said it would be better to alternate the Prozac every other day opposite of the Cymbalta dose.

Not sure who to believe anymore. I just feel numb right now.

Rick

#6 pamela

pamela

    Great Friend

  • Members
  • PipPipPipPipPip
  • 204 posts
  • why_joining:
    trying to get this toxin out of my body!

Posted 26 December 2010 - 08:47 AM

I've heard the same thing about the every other day thing is a bad idea. But my doctor chose to go this path. Her RX was this:

1. 30 mg daily for one week.
2. 30 mg every other day for 2 weeks.
3. Cold turkey after that.

I do have Prozac to help with symptoms. I took my first 20 mg dose today because it was the 1st day at 0 mg Cymbalta. I am supposed to take 20 mg Prozac per day from now on. But my pharmasist said it would be better to alternate the Prozac every other day opposite of the Cymbalta dose.

Not sure who to believe anymore. I just feel numb right now.

Rick


Rick,
Good luck. Let us know how it goes with 0 cymbalta and the 20mg of prozac.

I have checked with a few different pharmacists and each one has said something different. My doctor also wanted me to do 60mg for a week, 30 mg for a week and then quit. Although I really respect her and her opinion, she has obviously never been on this drug nor tried to withdrawal from it. I am going slow and doing what feels best for my body. I must say that the prozac has definitely helped though. I am taking 20mg of prozac and opening up the 20mg of cymbalta and dumping a few of the pellets out each day.

Please come back and let us know how you are doing. I think that we all need to hear some success stories to know that people come out on the other side and feel good.

#7 RickWC

RickWC

    Good Friend

  • Members
  • PipPipPipPip
  • 110 posts
  • why_joining:
    Trying to quit Cymbalta

Posted 28 December 2010 - 02:46 AM

I'm still working on it. Saturday was 0, Sunday was 30, and then today was 0 again. Starting to feel a bit angry and sad but not too bad yet. My doctor put me on a small dose of Methadone to help deal with the pain of a bulging disk because the drop in Cymbalta made the pain worse. He is starting me on something called Neurotin tomorrow so I don't get addicted to Methadone. My point is that with all of the drugs that are doctors subscribe to us, it's sometimes dificult figuring out what drug is causing what symptom.

Rick



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users